Hi Mary, thank you for answering my question. I was considering self medicating as I do have some left over meds. from a friend who could not finish taking all that was prescribed because it was making them feel weird. Anyway,I have had what I and a public clinic Dr. thought was ringworm ( I've had about 6 1/2 inch circles on my arm,elbow 2 very small ones started about 4 months ago, started about 2 yrs. ago.) Dr. prescribed ketoconazole cream 2% and fluconazole 150 mg one tab once a week.I've taken as prescribed ,about 2mths. cream about 6mnths., but it is not working. I do not have in s. and at my witts end. Any suggestions, Thank you in advance.
28 Feb 2013
Hello maxwell and welcome to DC. An interesting question but the solution can be complicated. But to answer your question... clindamycin is used to treat bacterial infections. Ringworm isn't a bacteria infection but a fungal infection. Are you self-treating with medication left over from another treatment plan? This wouldn't be a good idea, of course. However, if a doctor gave you this as his/her treatment plan... I would do what the doctor says.
Only if the area has become infected would you use an antibiotic. Usually the first course of treatment is a cream, gel or lotion applied to the skin. This includes: Butenafine (Mentax), Ciclopirox (Loprox), Econazole, Clotrimazole (Mycelex), Terbinafine (Lamisil.
I copied that directly so I wouldn't misspell any of the medications.
If those don't work and the area doesn't heal well or gets worse than oral medications such as Diflucan (antifungal) can be prescribed. Using that medication does have its downside. It can lead to oral thrush requiring yet another oral medication to counter that.
So, I hope that helps you or perhaps gives you another direction to take.
- Clindamycin Information for Consumers
- Clindamycin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clindamycin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have pain with it
1 answer • 5 Dec 2009
1 answer • 8 Apr 2010
I have been using it for almost a week and I feel like it is burning my skin plus I'm getting open blisters on my face. Don't know if ...
1 answer • 11 May 2010
3 answers • 23 Apr 2012
Ringworm at below the stomuk, on thayee
1 answer • 31 Jan 2014